MAUDE Adverse Event Report: CORDIS CASHEL SABER 3MM25CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL SABER 3MM25CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48003025X
Medical Device Problem Code Partial Blockage (1065)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device history record (dhr) review of lot 17700748 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a saber 3mm x 25cm 150 percutaneous transluminal angioplasty (pta) balloon catheter (bc) could not be flushed with heparinized saline.The guidewire could not pass through the balloon and the guidewire was used to pass through a white foreign body about 1cm long.There was no reported patient injury.The lesion was calcified.There was not any vessel angulation.The device was not being used to treat chronic total occlusion (cto).The target lesion was the anterior tibial artery.A contralateral approach was not used.The device did not kink or bend at any time prior to the resistance or friction.The same guidewire was used to complete the procedure.The other devices used with the product did not kink or bend at any time.The blockage caused by the material could not be inserted into the patient and cause harm to the patient.The procedure was completed with a non-cordis balloon.
 
Additional Manufacturer Narrative
Complaint conclusion: a saber 3mm x 25cm x 150cm percutaneous transluminal angioplasty (pta) balloon catheter (bc) could not be flushed with heparinized saline.The guidewire could not pass through the balloon and the guidewire was used to pass through a white foreign body about 1cm long.There was no reported patient injury.The lesion was calcified.There was not any vessel angulation.The device was not being used to treat chronic total occlusion (cto).The target lesion was the anterior tibial artery.A contralateral approach was not used.The device did not kink or bend at any time prior to the resistance or friction.The same guidewire was used to complete the procedure.The other devices used with the product did not kink or bend at any time.The blockage caused by the material could not be inserted into the patient and cause harm to the patient.The procedure was completed with a non-cordis balloon.One product was returned for analysis.A non-sterile saber 3mm x 25cm x 150cm was returned.Pictures provided were reviewed, a white foreign body was observed and allegedly the white substance came out of the unit.Per visual analysis, the balloon catheter was coiled inside a plastic bag and the balloon appears to have been inflated and deflated.No damages or anomalies were noted.Per functional analysis, the catheter was flushed and a 0.018¿ emerald guidewire lab sample was inserted through the guidewire lumen.Neither resistance nor obstruction was observed during the procedure.The reported ¿guidewire lumen- obstructed - during prep¿ was not confirmed by analysis of the returned device.The exact cause of the reported event could not be determined as the device performed as intended during functional analysis.Photos reviewed of the reported event did reveal a white foreign body; however, we cannot confirm this occurred based on a photo review.It is likely that procedural techniques and handling of the catheter may have contributed to the reported event.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.Flush all devices entering the vascular system with sterile heparinized saline or similar isotonic solution.Prior to use, ensure all devices have been flushed and air is removed from the system according to standard medical practice.Failure to do so could result in air entering the vascular system.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
SABER 3MM25CM 150
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co. tipperary
EI 
MDR Report Key8565091
Report Number9616099-2019-02884
Device Sequence Number2934978
Product Code LIT
UDI-Device Identifier20705032069127
UDI-Public20705032069127
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model Number48003025X
Device Catalogue Number48003025X
Device Lot Number17700748
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2019
Initial Date Received by Manufacturer 04/01/2019
Supplement Date Received by Manufacturer04/01/2019
Initial Report FDA Received Date04/30/2019
Supplement Report FDA Received Date06/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1